Alert archive / California / Wind Advisories in 2011

Wind Advisory 41, NWS Hanford, CA

December 4, 2011

NWS Hanford, CA issued this wind advisory at Dec 4, 2011, 11:36 PM PST. It took effect at Dec 5, 2011, 12:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2011, 11:36 PM PST (07:36 UTC)
In effect from
Dec 5, 2011, 12:00 AM PST
Expired
Dec 5, 2011, 10:00 AM PST
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS76 KHNX 050736
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1136 PM PST SUN DEC 4 2011

CAZ089>092-051700-
/O.CON.KHNX.FZ.W.0004.111205T0800Z-111205T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
1136 PM PST SUN DEC 4 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY FOR THE
CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

WITH A COLD AND DRY AIRMASS IN PLACE OVER THE SAN JOAQUIN
VALLEY...TEMPERATURES WILL FALL TO OR BELOW 28 DEGREES IN MANY
AREAS LATE TONIGHT.

* TEMPERATURES: LOWS BY MONDAY MORNING WILL RANGE FROM NEAR 25 
  IN THE COLDEST RURAL LOCATIONS TO NEAR 32 DEGREES IN DOWNTOWN 
  FRESNO AND BAKERSFIELD. DURATIONS AT OR BELOW 32 FREEZING 
  WILL BE 5 TO 10 HOURS WITH TEMPERATURES AT OR BELOW 28 
  DEGREES FOR 2 TO 6 HOURS.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA 

* IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST 
  SENSITIVE PLANTS. MAKE SURE PETS AND OTHER ANIMALS HAVE 
  SHELTER FROM THE COLD TEMPERATURES AND WATER TO DRINK. 
  OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED 
  TO DRIP SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

CAZ096-051800-
/O.NEW.KHNX.WI.Y.0041.111205T0800Z-111205T1800Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
1136 PM PST SUN DEC 4 2011

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY ABOVE
8000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY ABOVE 8000 FEET...WHICH IS IN EFFECT UNTIL 10 AM PST
MONDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS
CANYON. 

* WINDS: NORTHEAST WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 55
  MPH.

* TIMING: MIDNIGHT TONIGHT THROUGH 10 AM MONDAY MORNING

* LOCATIONS INCLUDE: TIOGA PASS

* IMPACTS: HIGH IMPACT POSSIBLE TO HIGH PROFILE VEHICLES
  TRAVELING THROUGH TIOGA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND SPEED GUSTS OF 45 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BARLOW

WEATHER.GOV/HANFORD
2 follow-up statements
722 
WWUS76 KHNX 051649
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
849 AM PST MON DEC 5 2011

CAZ089>092-051800-
/O.EXP.KHNX.FZ.W.0004.000000T0000Z-111205T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
849 AM PST MON DEC 5 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE
CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: HAVE WARMED ABOVE FREEZING IN MOST LOCATIONS AND
  WILL DO SO AT ALL OTHER LOCATIONS SHORTLY. THE FREEZE WARNING
  WILL BE ALLOWED TO EXPIRE.

&&

$$

CAZ096-051800-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-111205T1800Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
849 AM PST MON DEC 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
ABOVE 8000 FEET...

A WIND ADVISORY ABOVE 8000 FEET REMAINS IN EFFECT UNTIL 10 AM PST
THIS MORNING FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO
KINGS CANYON. 

* WINDS: NORTHEAST WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 55 
  MPH.

* TIMING: MIDNIGHT TONIGHT THROUGH 10 AM MONDAY MORNING

* LOCATIONS INCLUDE: TIOGA PASS

* IMPACTS: HIGH IMPACT POSSIBLE TO HIGH PROFILE VEHICLES 
  TRAVELING THROUGH TIOGA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND SPEED GUSTS OF 45 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
351 
WWUS76 KHNX 051747
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
947 AM PST MON DEC 5 2011

CAZ096-051900-
/O.EXP.KHNX.WI.Y.0041.000000T0000Z-111205T1800Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
947 AM PST MON DEC 5 2011

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING ABOVE
8000 FEET...

THE WIND ADVISORY ABOVE 8000 FEET WILL EXPIRE AT 10 AM PST THIS
MORNING FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS
CANYON. 

* WINDS: HAVE SUBSIDED BELOW ADVISORY LEVELS.

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 4, 9:34 PM PST, 2 hours 2 minutes earlier.

Area forecast discussion, Dec 4, 9:34 PM PST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
934 PM PST SUN DEC 4 2011

.SYNOPSIS...
TONIGHT WILL BE ANOTHER NIGHT OF FREEZING TEMPERATURES IN THE
SAN JOAQUIN VALLEY. ALSO, A DRY TROUGH IS EXPECTED TO DROP INTO
THE REGION AND BRING WINDY CONDITIONS TO THE MOUNTAINS AND
DESERTS AS EARLY AS TONIGHT THROUGH MONDAY.

&&

.DISCUSSION...
ANOTHER CLEAR AND COLD EVENING IS UNDERWAY FOR THE CENTRAL
CALIFORNIA INTERIOR. TEMPERATURES ARE CURRENTLY RUNNING WITHIN A
DEGREE OR SO OF 24 HRS AGO AND FREEZING CONDITIONS SIMILAR TO LAST
NIGHT ARE EXPECTED AGAIN TONIGHT. AN UPPER LOW CURRENTLY NEARING
THE FOUR CORNERS REGION IS TAKING A MORE EASTERLY TRAJECTORY THAN
RECENT SYSTEMS AND SHOULD BRING BREEZY CONDITIONS OVER THE
MOUNTAINS BUT GENERALLY BELOW ADVISORY CRITERIA. IT WILL ALSO
BRING REINFORCING COOL AIR TO THE REGION AND THE GENERALLY CLEAR
AND COOL TREND WILL PERSIST FOR AT LEAST THE NEXT FEW DAYS. THE
FREEZE WARNING REMAINS IN EFFECT FOR THE SAN JOAQUIN VALLEY
TONIGHT AND NO UPDATE IS PLANNED FOR THE FORECAST THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 213 PM PST SUN DEC 4 2011/

DISCUSSION...THE SYNOPTIC PATTERN OVER THE WEST IS EXTREMELY
AMPLIFIED. THE RIDGE OVER THE PACIFIC EXTENDS INTO NORTHERN ALASKA
WITH A LARGE TROUGH IS IN THE CENTRAL U.S. THIS LEAVES CALIFORNIA
IN A NORTHERLY FLOW WITH COOL AIR FLOWING SOUTH FROM NORTHWEST
CANADA. EMBEDDED IN THIS FLOW IS THE NEXT VORTICITY CENTER WHICH
IS DROPPING SOUTH THROUGH THE GREAT BASIN THIS AFTERNOON AND WILL
CLOSE OFF AND BE NEAR THE 4 CORNERS REGION BY MONDAY MORNING. IT
CONTINUES TO LOOK LIKE THE LOW POSITION SHOULD BE FAR ENOUGH EAST
TO KEEP THE ASSOCIATED JET STREAM WINDS ORIENTED IN A NORTHERLY
DIRECTION RATHER THAN NORTHEAST WHICH IS RESPONSIBLE FOR A MONO
WIND EVENT. THERE WILL STILL BE SOME GUSTY WINDS...MOST LIKELY
OVER THE SIERRA CREST TONIGHT AND THEN EXTENDING DOWN INTO THE
MOUNTAINS AND DESERT OF KERN COUNTY MONDAY...ESPECIALLY IN THE
INDIAN WELLS VALLEY WHICH IS SUSCEPTIBLE TO THE GUSTY NORTHERLY
WINDS. HOWEVER AT THIS TIME IT LOOKS LIKE THE WINDS WILL REMAIN
BELOW ADVISORY CRITERIA.

THERE HAS NOT BEEN MUCH MODIFICATION OF THE AIRMASS OVER THE SAN
JOAQUIN VALLEY TODAY...AND WITH LITTLE IF ANY WIND IN THE VALLEY
TONIGHT IT LOOKS LIKE TEMPERATURES WILL BE AS COLD AS LAST NIGHT
THROUGHOUT MOST OF THE VALLEY. THIS MEANS WIDESPREAD FROST AS
TEMPERATURES DROP BELOW 32 DEGREES. COLDEST LOCATIONS WILL ONCE
AGAIN BE NEAR 25 OR 26 DEGREES FOR A FEW HOURS. THUS A FREEZE
WARNING HAS BEEN ISSUED FOR TONIGHT. WITH A REINFORCING SHOT OF
COLD AIR ON MONDAY IT LOOKS LIKE WE WILL BE DEALING WITH THE
FREEZING TEMPERATURES THROUGH AT LEAST WEDNESDAY NIGHT.

FOR THE EXTENDED FORECAST...THE RIDGE IS PROGGED TO REMAIN STRONG
OVER THE WEST FOR AT LEAST THE NEXT SEVERAL DAYS. THIS WILL KEEP
THE PATTERN DRY AND COOL THROUGH AT LEAST MID WEEK. BY THE END OF
THE WEEK...MODELS ARE TRYING TO BRING ANOTHER WEAK SYSTEM DOWN
INTO THE GREAT BASIN. BUT THE GFS AND ECMWF ARE IN DISAGREEMENT ON
THE PLACEMENT AND TIMING. EITHER SOLUTION LOOKS DRY FOR CENTRAL
CALIFORNIA.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY...LOCAL MVFR IN HZ/BF BETWEEN 10Z-18Z.
OTHERWISE VFR CONDITIONS ELSEWHERE ACROSS THE CENTRAL CA INTERIOR.
THROUGH 06Z TUESDAY.

&&

.AIR QUALITY ISSUES...
ON MONDAY DECEMBER 5 2011... FIREPLACE/WOOD STOVE BURNING IS
PROHIBITED IN FRESNO... KERN... KINGS... MADERA AND TULARE
COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM PST MONDAY CAZ089>092.

&&

PUBLIC...JEB
AVN/FW...MV
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 4, 2:29 PM PST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
229 PM PST SUN DEC 4 2011

CAZ089>092-052230-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
229 PM PST SUN DEC 4 2011

...FREEZE IN THE VALLEY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 9 AM PST
MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 9 AM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-052230-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
229 PM PST SUN DEC 4 2011

...MOUNTAIN WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS ARE EXPECTED TO DEVELOP OVER SOUTHERN SIERRA NEVADA
TONIGHT THROUGH MID DAY MONDAY. PLEASE SEE THE LATEST SPECIAL
WEATHER STATEMENT ISSUED BY THE NWS SAN JOAQUIN VALLEY
HANFORD AT /WWUS86 KHNX/ OR /SFOSPSHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE EXPECTED TO CONTINUE OVER THE SOUTHERN SIERRA
NEVADA THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 12:53 PM PSTFreeze WarningHNX20 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.